Heavy Rain, Marion
- When
- August 27, 3:14 PM EST to 4:14 PM EST
- Where
- Marion County, 1.21 mi E of Candler
- Reported by
- Public
- Coordinates
- 29.070, -81.950
A public weather station along Locust | Terrace Place measured 2.09 inches in 1 | hour.
Lingering high moisture with PWATs near 2 inches across NE FL produced locally heavy rainfall in diurnally enhanced afternoon showers and isolated storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lingering high moisture with PWATs near 2 inches across NE FL produced locally heavy rainfall in diurnally enhanced afternoon showers and isolated storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 1:19 PM EST, 1 hour 55 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 219 PM EDT Tue Aug 27 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE... .NEAR TERM... Issued at 215 PM EDT Tue Aug 27 2024 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf High pressure ridging just north of the region over the southern Appalachians will continue to bring light easterly onshore winds across our area through the rest of this afternoon along with some drier air over interior SE GA that will limit any shower development NW of US 84 while ongoing moisture levels at or above 2.0 inches south of I-10 into north central FL will allow for scattered to numerous showers and isolated to scattered T'storms to shift from the coast inland towards I-75 with the passage of as the Atlantic seabreeze. No severe T'storms are expected with the presence of warmer than average mid level temperatures around -5 Celsius contributing to weak lapse rates aloft, but strong wind gusts to up to 35-50 mph are possible in any outflow or seabreeze collisions, especially towards I-75 as the Gulf coast seabreeze encounters the Atlantic seabreeze there. Weak east to northeasterly flow aloft will contribute to slow moving heavy downpours that may produce localized minor flooding impacts with locally heavy rainfall amounts of 2-3 inches possible where the heaviest showers/T'storms linger. Easterly winds will be mainly 5-10 mph with gusts to 15 mph at the beaches at times. Highs will reach the upper 80s along the coast, near 90 along I-95, and into the low 90s inland. Still expect showers and T'storms to end near or just after sunset this evening with skies trending mostly clear late overnight as dry air continues to sink south from the high to the north. Then, low stratus and patchy fog will develop after midnight over SE GA and into the Suwanee valley of inland NE FL and linger into sunrise as winds become calm inland. Lows will be in the low 70s over inland SE GA, mid 70s over inland NE FL and the upper 70s along the coast. && .SHORT TERM... (Wednesday through Thursday night) Issued at 215 PM EDT Tue Aug 27 2024 Ridging aloft will continue to build across the southeastern states and portions of the Mid-Atlantic region on Wednesday. Meanwhile, the axis of Atlantic ridging aloft will continue to extend its axis across the southeastern states, maintaining a prevailing easterly low level flow. A drier and more subsident air mass will limit diurnal convective coverage to isolated at best for most of southeast GA, while widely scattered convection develops along a dominant, inland-moving Atlantic sea breeze boundary. Deeper moisture will be confined to north central FL and southern portions of the Suwannee Valley, where scattered to numerous mainly late afternoon and early evening showers and thunderstorms are forecast. Highs will generally climb to the low and mid 90s for locations west of the I-95 corridor, while a persistent onshore breeze keeps coastal highs mostly in the upper 80s. Maximum heat index values will reach the 100-105 range at most locations. Convection will shift to the west of the Suwannee River towards sunset on Wednesday night, with patchy to areas of fog and low stratus possible during the predawn and early morning hours on Thursday for inland locations along and north of the I-10 corridor. Lows will remain in the 70s area-wide. A Tropical Upper Tropospheric Trough (TUTT) will develop on Thursday well offshore of the Carolina Coast as ridging aloft remains in place over the southeastern states. Strengthening north-northeasterly flow aloft to the west of this feature will advect an even drier air mass over most of our area, with deeper moisture remaining confined to north central FL. Mostly dry weather will continue across southeast GA, with only isolated diurnal convection forecast along the I-10 corridor, and scattered to numerous late afternoon and early evening showers and thunderstorms for north central FL. The drier air mass will allow highs to tick upwards by a few degrees, with mid 90s forecast for most inland locations, while a light onshore breeze keeps highs in the upper 80s to around 90 for locations east of I-95. Patchy fog formation will again be possible during the predawn and early morning hours on Friday for inland locations north of the I-10 corridor, with lows remaining in the 70s region-wide. && .LONG TERM... (Friday through next Tuesday) Issued at 215 PM EDT Tue Aug 27 2024 Ridging aloft will retrograde slightly to a position over the lower Mississippi Valley on Friday, allowing the Tropical Upper Tropospheric Trough (TUTT) to nudge closer to the FL Atlantic coast. A drier air mass will persist across southeast GA on Friday, limiting convective coverage to isolated at best. Only isolated to widely scattered diurnal convection is possible along the I-10 corridor, mainly along the inland moving Atlantic sea breeze boundary, with deeper moisture remaining confined to north central FL, where scattered to numerous late afternoon and early evening showers and thunderstorms are forecast. Highs will generally reach the 90-95 range at inland locations, with onshore winds keeping coastal highs in the upper 80s. Convection will continue to subside and move west of our area by the mid-evening hours on Friday, with lows remaining in the 70s area-wide. The TUTT cell will remain situated just offshore of the northeast FL coast on Saturday, keeping a rather stagnant weather pattern in place for one more day. Troughing aloft sweeping across the Great Lakes region on Sunday and New England on Monday will finally lift the TUTT cell and its associated dry air mass with it, allowing for low level flow to gradually become more southerly on Sunday and Monday. Troughing to our north will also push a surface cold front into the southeastern states, resulting in increasing chances for showers and thunderstorms from Sunday through Tuesday. Low level south-southwesterly flow will keep seasonably hot weather in place through Monday despite increasing diurnal coverage of showers and thunderstorms, with low and mid 90s expected for inland locations, with highs around 90 at coastal locations. A large surface ridge will build over the Great Lakes and Ohio Valley in the wake of this frontal boundary early next week, likely resulting in low level winds shifting to a more easterly direction by Tuesday, which could cool off high temperatures by a few degrees, especially at coastal locations. && .AVIATION... (18Z TAFS) Issued at 137 PM EDT Tue Aug 27 2024 Scattered showers and T'storms will drift westward from the coastal sites towards the inland TAF sites as the Atlantic seabreeze slides westward through the area this afternoon thanks to high pressure to the north continuing easterly onshore flow. Have VCTS for all sites except SSI where more dry air will keep chances for thunder too low with tempo groups for MVFR restrictions from thunderstorms at VQQ through 21Z and at GNV 20-23Z. Light easterly winds 6-10 knots will subside away from the coast after sunset and settle to near calm at the duval and inland sites around 06Z, but remain variable 3-5 knots overnight SSI and SGJ. MVFR fog will develop towards sunrise after 08Z at GNV and VQQ with scattered low ceilings around 1.0-1.5 kft developing as well, but confidence too low on prevailing low end MVFR ceilings at SSI, JAX, VQQ, and GNV. Fog inland should lift by 13z with the Atlantic seabreeze beginning early with easterly light winds 5-8 knots and generating VCSH coverage by the end of the period. && .MARINE... Issued at 215 PM EDT Tue Aug 27 2024 Onshore easterly flow around high pressure to the north will bring scattered showers and a few embedded thunderstorms possible across our local waters through Wednesday. High pressure will then shift off the southeastern seaboard, becoming anchored close to Bermuda towards the end of the week. Shower and thunderstorm coverage decreases later this week as winds shift to a southeasterly direction. Winds should become more southerly late this weekend into early next week, resulting in a gradual increase in showers and thunderstorms across our local waters. Rip Currents: Moderate rip current risk at NE FL and SE GA beaches today, and likely through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 73 94 / 0 20 0 10 SSI 77 89 79 90 / 0 20 0 10 JAX 75 91 75 91 / 0 30 0 30 SGJ 77 89 77 90 / 10 40 0 30 GNV 73 92 74 93 / 10 50 0 50 OCF 75 93 73 93 / 10 60 0 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
224 PM EDT Tue Aug 27 2024
FLZ137-237-271900-
Eastern Putnam FL-Western Putnam FL-
224 PM EDT Tue Aug 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PUTNAM COUNTY
THROUGH 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Palatka. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Palatka, East Palatka, Orange Mills, and San Mateo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2961 8154 2960 8170 2975 8172 2976 8156
TIME...MOT...LOC 1823Z 176DEG 1KT 2966 8161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABThe national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
A public weather station along Locust | Terrace Place measured 2.09 inches in 1 | hour.
A public weather station along SE 108th | Terrace Road measured 2.16 inches between | 4:19 pm and 5:24 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203904, 1203905.